Thunderstorm Wind, Baker
- When
- March 25, 10:30 AM EST
- Where
- Baker County, 2.76 mi S of Elmodel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.300, -84.470
Two trees were blown down along Jericho Road.
A couple of strong upper level shortwaves impacted the area during the March 25-27 time frame, bringing with them a couple of rounds of severe weather with several reports of trees and power lines blown down along with some large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A couple of strong upper level shortwaves impacted the area during the March 25-27 time frame, bringing with them a couple of rounds of severe weather with several reports of trees and power lines blown down along with some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 25, 9:53 AM EST, 37 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
1053 AM EDT Sat Mar 25 2023
...New UPDATE...
.UPDATE...
Issued at 1040 AM EDT Sat Mar 25 2023
Updated the PoP forecast this morning to better align with the
current hi-res models. Currently, showers and thunderstorms
stretch from the western FL Panhandle through southeast AL and up
into southwest GA. The severe threat has primarily been confined
to our AL counties this morning, with hazards ranging from
damaging wind gusts to tornados. Expect this threat to continue
over the next few hours and extend into southern GA, especially if
atmosphere destabilizes more. The threat for FL exists, but at
this time the most favorable conditions appear to be in SW GA for
our service area.
&&
.NEAR TERM...
(Today and tonight)
Issued at 500 AM EDT Sat Mar 25 2023
Not much has changed with the forecast today on the large scale. A
cold front will slowly approach the area today as upper level
forcing gradually weakens with the trough lifting north and west of
the region. However, we expect that there will be just enough
forcing for showers and thunderstorms to develop ahead of the front
across the area today. With moderate instability and shear, damaging
winds and hail are possible with some storms. Given sufficient
shear, a tornado or two could occur as well. SPC maintains a
Marginal Risk of severe weather for most of our area (level 1 of 5).
Looking at forecast soundings today, there is quite a bit of mid-
level dry air present, which really enhances DCAPE values up into
the 800-1000 j/kg range in some cases. These values are quite high
and would certainly support the potential for damaging wind gusts if
we get enough forcing to sustain convection.
Heading into tonight, storms will gradually weaken during the
evening hours after sunset. However, late in the night, there is
some uncertainty regarding whether a new round of storms will
develop across the northern portions of the forecast area. The 00z
HRRR was very bullish on this idea, but it appears to be an outlier
in terms of the hi-res guidance. Confidence is currently low on how
this convective evolution will play out along the weakening boundary
as models sometimes have trouble resolving weak forcing along a
surface boundary. For now, the official forecast followed the NBM
PoPs for late tonight with 20-30% chances across the northwest
portions of the area.
Temperatures will be above average today and tonight with highs in
the low to mid 80s and lows in the 60s.
&&
.SHORT AND LONG TERM...
(Sunday through Friday)
Issued at 500 AM EDT Sat Mar 25 2023
With a quasi-stationary boundary set up just north of the region
we'll have persistent southerly flow across our CWA. This will lead
to plenty of instability on the order of 2000+ J/kg of MLCAPE as
moisture and diurnal heating increase given time of year. The
stationary boundary will act as a forcing mechanism across SE
Alabama and SW Georgia, allowing for diurnally forced showers and
thunderstorms. This will persist until Tuesday when the next
shortwave looks to push the boundary out of the region. The SPC
currently has our northern most counties within a slight risk on
Sunday (level 2 of 5) due to the enhanced instability and modest
bulk shear, allowing for the possibility of severe hail, strong
winds, and possibly a tornado or two. After Tuesday we'll have
northerly flow pushing through the region with drier conditions
expected through Thursday night. On Friday southerly flow becomes re-
established with moisture and temps on the rise again ahead of the
next potential frontal feature next weekend.
Expect daytime highs generally in the mid to upper 80s except for
Wednesday where temps dip post-frontal into the upper 60s to mid
70s. Likewise, overnight temps will generally be in the low to mid
60s except for Wednesday and Thursday mornings where they'll drop
into the upper 40s to mid 50s
&&
.AVIATION...
(12Z TAFS)
Issued at 612 AM EDT Sat Mar 25 2023
Low ceilings will be a concern through the morning hours with
conditions ranging from MVFR to occasionally as low as LIFR.
SHRA/TSRA will approach DHN/ECP around 13z, and storms will spread
eastward toward the rest of the terminals through the day. Some of
the storms may be strong to locally severe. Storms are expected to
diminish after sunset with low ceilings possible again late in the
period.
&&
.MARINE...
Issued at 500 AM EDT Sat Mar 25 2023
Surface high pressure centered over Bermuda will maintain southerly
winds through early next week as it remains predominantly quasi-
stationary through Tuesday. A cold front is forecast to approach the
area today, and then stall before finally clearing the area by
Tuesday night as a re-enforcing trough digs south into the Mid-
Atlantic states. Isolated to scattered showers and thunderstorms are
possible today through Tuesday until the stalled front from today
finally clears the area. Seas will generally be 2-4 feet through the
middle part of next week.
&&
.FIRE WEATHER...
Issued at 500 AM EDT Sat Mar 25 2023
Strong southwesterly transport winds of 20-25 mph will and mixing
height at or above 3,500 feet will lead to high dispersions across
the Alabama and Georgia zones today. However, showers and
thunderstorms are also anticipated, some of which could be strong to
severe. The rain chances continue Sunday and Monday along with a
lingering chance for strong storms, particularly across the Alabama
and Georgia zones.
&&
.HYDROLOGY...
Issued at 500 AM EDT Sat Mar 25 2023
Widespread heavy rainfall is not expected with Saturday's cold
front. As the front is forecast to stall across the forecast area,
there could be pockets of localized heavy rainfall particularly
across SE Alabama and SW Georgia through Tuesday night. Currently
the timing and placement is still uncertain, and the location of the
heaviest rainfall primarily depends on the location of the
aforementioned quasi-stationary boundary. Current guidance continues
to favor the northern zones of the forecast area in SE Alabama and
SW Georgia where widespread totals of 1-3 inches are currently
forecast through Tuesday night.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 81 67 84 68 / 60 10 30 10
Panama City 76 67 79 68 / 50 10 30 20
Dothan 83 66 82 67 / 70 30 60 40
Albany 84 66 83 66 / 60 20 60 30
Valdosta 82 67 84 66 / 60 20 30 10
Cross City 81 66 83 64 / 20 0 10 0
Apalachicola 75 68 76 69 / 40 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for FLZ108-112-
114-115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...DVD
MARINE...Oliver
FIRE WEATHER...DVD
HYDROLOGY...OliverSpecial Weather Statement
National Weather Service Tallahassee FL
727 AM CDT Sat Mar 25 2023
ALZ066-068-251315-
Dale AL-Geneva AL-
727 AM CDT Sat Mar 25 2023
...A strong thunderstorm will impact portions of southwestern Dale
and central Geneva Counties through 815 AM CDT...
At 727 AM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 9 miles west of Geneva, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daleville, Geneva, Hartford, Slocomb, Samson, Clayhatchee, Coffee
Springs, Chancellor, Kellys Crossroads, Eunola, Sellersville, Lytle,
High Bluff, Highfalls, Marl, Dundee, Bald Hill, Logan Field Municipal
A/P, Geneva Municipal A/P and Hendrix Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3120 8585 3120 8579 3123 8579 3127 8569
3124 8567 3123 8569 3121 8569 3120 8571
3120 8564 3111 8559 3099 8600 3099 8609
3107 8613
TIME...MOT...LOC 1227Z 245DEG 30KT 3104 8604
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial Weather Statement
National Weather Service Tallahassee FL
805 AM CDT Sat Mar 25 2023
ALZ066>069-FLZ007>009-251345-
Dale AL-Henry AL-Geneva AL-Houston AL-Central Walton FL-Holmes FL-
North Walton FL-
805 AM CDT Sat Mar 25 2023
...Strong thunderstorms will impact portions of southern Dale,
southern Henry, Geneva, Houston, northwestern Walton and Holmes
Counties through 845 AM CDT...
At 804 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Taylor to near Crestview. Movement was
east at 10 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Cottonwood, De Funiak Springs, Geneva, Headland, Dothan,
Graceville, Hartford, Taylor, Midland City, Kinsey, Ashford, Slocomb,
Samson, Cowarts, Newton, Webb, Columbia, Pinckard and Eglin Air Force
Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3089 8639 3099 8622 3099 8619 3101 8619
3120 8588 3120 8579 3126 8579 3131 8570
3143 8539 3149 8506 3126 8511 3106 8530
3100 8550 3089 8558 3079 8582 3062 8639
TIME...MOT...LOC 1304Z 268DEG 9KT 3123 8553 3072 8658
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial Weather Statement
National Weather Service Tallahassee FL
946 AM EDT Sat Mar 25 2023
ALZ067>069-FLZ007-009-011-GAZ121-123-142>144-251445-
Henry AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-North Walton FL-
Miller GA-Baker GA-Calhoun GA-Clay GA-Early GA-
946 AM EDT Sat Mar 25 2023
...Strong thunderstorms will impact portions of southern Henry,
eastern Geneva and Houston Counties in southeastern Alabama,
northwestern Jackson, northwestern Walton and Holmes Counties in the
Panhandle of Florida, northwestern Miller, southeastern Clay,
northwestern Baker, Calhoun and Early Counties in southwestern
Georgia through 1045 AM EDT/945 AM CDT/...
At 945 AM EDT/845 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles north of Columbia
to Cowarts to near Geneva to 11 miles east of Crestview. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Cottonwood, Morgan, Blakely, Geneva, Graceville, Headland,
Dothan, Hartford, Taylor, Kinsey, Ashford, Slocomb, Cowarts, Edison,
Arlington, Webb, Columbia, Leary and Douglasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3088 8639 3129 8542 3134 8542 3155 8519
3159 8446 3153 8444 3124 8458 3107 8496
3107 8503 3105 8501 3102 8507 3079 8576
3078 8639
TIME...MOT...LOC 1345Z 264DEG 32KT 3143 8513 3121 8530 3097 8586 3080
8639
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial Weather Statement
National Weather Service Tallahassee FL
1041 AM EDT Sat Mar 25 2023
ALZ068-069-FLZ009-011-GAZ123-125-127-142>145-155-251545-
Geneva AL-Houston AL-Holmes FL-Jackson FL-Worth GA-Miller GA-
Baker GA-Dougherty GA-Mitchell GA-Calhoun GA-Seminole GA-Early GA-
1041 AM EDT Sat Mar 25 2023
...Strong thunderstorms will impact portions of southeastern Geneva
and Houston Counties in southeastern Alabama, northern Jackson and
northern Holmes Counties in the Panhandle of Florida, Miller,
Dougherty, central Mitchell, Baker, Calhoun, Early, northern Seminole
Counties in southwestern Georgia and southern Worth Counties in south
central Georgia through 1145 AM EDT/1045 AM CDT/...
At 1041 AM EDT/941 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Morgan to 7 miles
north of Colquitt to near Cottonwood to 7 miles southeast of Geneva.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colquitt, Cottonwood, Newton, Morgan, Albany, Blakely, Geneva,
Putney, Graceville, Donalsonville, Sylvester, Camilla, Dothan,
Hartford, Taylor, Ashford, Slocomb, Cowarts, Edison and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3101 8602 3112 8559 3132 8501 3156 8477
3165 8380 3162 8379 3160 8367 3133 8389
3134 8400 3129 8400 3108 8461 3107 8473
3102 8475 3091 8502 3091 8603
TIME...MOT...LOC 1441Z 264DEG 38KT 3148 8460 3127 8478 3106 8538 3095
8580
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGThe Ft Rucker radar (KEOX), 96 km away, was scanning. The volume nearest the first event began at 15:29 UTC.
27 thunderstorm wind, 4 hail. Local standard time, as filed.
Two trees were blown down along Jericho Road.
A large pine tree was blown over with downed power lines along Old Georgia Highway 3.
A tree was blown down on Josuli Road.
A tree was blown down near the intersection of Highway 37 and River Road.
A tree was blown down on Newton Road at Mile Marker 23.
Two trees were blown down on Johnny Freeman Road.
A tree was blown down on John Collins Road.
A tree was blown down near Gin Creek.
Power lines were blown down on Highway 37 West.
A utility pole was blown down.
There were a couple of downed power lines as well as one tree that fell on a vehicle. In addition, a couple of tree tops broke off and landed on roofs.
A tree was blown down on County Farm Road at McConnel Bridge Road.
A couple of trees were blown down across Old Union Road.
A tree was blown down on Nashville Enigma Road near the Nashville city limits.
Cable lines were blown down near Industrial Park Blvd and May Ave.
Trees were blown down on Highway 125 near Allenville Road.
An Ambient weather station at Griffin AG measured a wind gust of 58 mph.
A tree was blown down onto River Road.
Tree limbs were blown down onto Lane Bridge Road.
A tree was blown down onto Salem Church Road.
A tree was blown down at the intersection of Pelham Road and Old Pelham Road.
A tree was blown down onto a power line at Spring Hill Road and Highway 112N.
A tree was blown down at Pine Level Road and Owens Road.
A tree was blown down onto Harrell Road.
A photo of snapped trees was taken east of Highway 319 about 2 miles south of Coolidge.
A tree was blown across a road near Pavo with a picture posted on social media.
Two trees and one power line were blown down along Gardner Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2023Every state in 2023This day in weather historyWarnings in Georgia, March 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1087724, 1087729, 1087725, 1087730, 1087731, 1087732, 1087733, 1087734, 1087735, 1087736, 1087737, 1087738, 1087739, 1087740, 1087741, 1087742, 1087743, 1087744, 1087745, 1087746, 1087747, 1087748, 1087749, 1087750, 1087751, 1087752, 1087753, 1087754, 1087755, 1087756, 1087757.